Yonkers Police Make Second Heroin OD Rescue In A Week Using Narcan

  • Comments (1)
A 24-year-old male was found unconscious in a vehicle in the area of Yonkers Avenue and Central Park Avenue.
A 24-year-old male was found unconscious in a vehicle in the area of Yonkers Avenue and Central Park Avenue. Photo Credit: Google Maps

YONKERS, N.Y. -- Just two weeks after its release to Yonkers police officers, the heroin overdose antidote Narcan (intranasal Naloxone) has saved a second life. 

According to officials, the Yonkers Police Department Emergency Service Unit rescued a 24-year-old male who was located unconscious inside a vehicle near Empire City Casino in the area of Yonkers Avenue and Central Park Avenue, on Saturday, May 17. 

Officials said that at 12:14 am, ESU officers responded to a parked vehicle where they located an unconscious male who had recently used heroin. 

He was found in the back seat of the vehicle with no pulse and went into respiratory arrest.  ESU officers immediately fitted the man with an oxygen mask and administered a dose of Narcan.  

According to officials, the man subsequently began to breathe on his own in a matter of minutes. He was transported to a hospital in stable condition.

On May 10, officers of the Yonkers Police ESU responded to28-year-old woman who had gone into respiratory arrest after overdosing on heroin. Officers administered Narcan and the woman began breathing on her own and was brought to a hospital in stable condition. She made a full recovery.

Mayor Mike Spano stated “Once again our Yonkers Police made a heroic save of a young person’s life by facilitating the use of Narcan.  Unfortunately, we find there has been a frequent need to deploy Narcan to combat the abuse of heroin, telling us we need to continue our vigilant efforts in educating and supporting our community about the tragic effects of drug abuse.”

According to the National Institute of Health, if an antidote such as Narcan can be given quickly enough, recovery from an acute heroin overdose can occur within 24 - 48 hours.

According to the National Institute of Health, some signs of heroin overdose include the following:

Shallow or labored breathing
Dry mouth
Small pupils
Low blood pressure
Weak pulse
Bluish-colored nails and lips
Stomach spasms
Coma
Delirium
Disorientation
Drowsiness
Muscle spasticity


@suzannesamin
ssamin@dailyvoice.com

  • 1
    Comments

Comments (1)

Safeguarding people's health is one of the main target of modern governments and they are spending billions of dollars every year for that purpose. At the same time preventing drug abuse is also an important duty of modern governments. Instead of combating drug abusers it is better to ban illegal drugs like Heroin and Narcan is the best thing governments should do to avoid unnecessary expenses.